MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 12" SMALLBORE HEXAFUSE EXT SET W/6 MICROCLAVE® CLEAR, NANOCLAVE® (RED RING), 6 C; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 12" SMALLBORE HEXAFUSE EXT SET W/6 MICROCLAVE® CLEAR, NANOCLAVE® (RED RING), 6 C; STOPCOCK, I.V. SET
Catalog Number A1145
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a 12" smallbore hexafuse ext set w/6 microclave® clear, nanoclave® (red ring), 6 check valves, 7 clamps (green, 2 yellow, blue, light green, 2 white) luer lock.It was reported that during an infusion, leaking was noted near nanoclave on leg with white and yellow clamps.It appears that this may be due to issue with bonding.The open fluid pathway increases risks for catheter associated blood stream infection.There was patient involvement however, no harm was reported.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
 
Additional Manufacturer Narrative
A couple of photos were shared by customer, where a leaks coming from the set #1145 its observed.It's not clear if the leak is coming from the white or yellow clamp connection.One (1) used sample item #a1145 was returned for evaluation.As received no physical damage or anomalies were observed in the sample.No mating device was returned.The set was tested as per procedure and leaks coming from the check valve and male luer bond.No another leaks along the device were observed.Complaint of leaks can be confirmed.The probable cause was due to an incomplete insertion during manufacturing process assembly.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
12" SMALLBORE HEXAFUSE EXT SET W/6 MICROCLAVE® CLEAR, NANOCLAVE® (RED RING), 6 C
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key17912199
Report Number9617594-2023-00821
Device Sequence Number15334908
Product Code FMG
UDI-Device Identifier00887709070103
UDI-Public(01)00887709070103(17)280201(10)13551568
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1145
Device Lot Number13551568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRALIPIDS, MFR UNK.
Patient Age11 DA
Patient SexFemale